Flood, Bedford
- When
- July 11, 9:00 PM EST to 11:11 PM EST
- Where
- Bedford forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Heavy rain caused flooding in Bedford County during the evening of July 11. Flooding occurred in eastern Bedford County between Everett Borough and Clearville, and along Route 26 on Black Valley Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused flooding in Bedford County during the evening of July 11. Flooding occurred in eastern Bedford County between Everett Borough and Clearville, and along Route 26 on Black Valley Road. Runoff from the heavy rainfall produced flooded roads, basements and poor drainage areas. Water rescues were performed on several roads closed from flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 11, 8:05 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 905 PM EDT SUN JUL 11 2004 .SHORT TERM (REST OF TONIGHT)... LONG-LIVED SLOW-MOVING THUNDERSTORM COMPLEX NOW MOVING OUT OF THE LAUREL HIGHLANDS HAS DROPPED LOCALIZED 2-3 INCH AMOUNTS IN THE PAST 3 HOURS ACROSS BEDFORD COUNTY. CALLS TO LAW ENFORCEMENT HAVE YIELDED NO FLOODING REPORTS...OWING TO HOW RELATIVELY DRY IT HAS BEEN RECENTLY. ONE HOUR FLASH FLOOD GUIDANCE VALUES ARE STILL AROUND 2 INCHES...AND RATES SO FAR SEEM TO BE IN THE 1.5 TO 2 INCH RANGE. GOING FORECAST HAS THESE DETAILS WELL HANDLED...WITH GENERALLY INCREASING POP TREND AFTER MIDNIGHT AS LAYER MOISTURE CONTINUES TO INCREASE WITH PWS APPROACHING 1/75 ACROSS THE SOUTHERN TIER BY MONDAY MORNING. DEVOIR && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 235 PM EDT SUN JUL 11 2004 AVIATION... A BOUNDARY LIES CLOSE TO KJST/KAOO AND WILL REMAIN THERE FOR THE PERIOD. THIS AREA OF CONVERGENCE WILL REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE CIGS HAVE BEEN QUITE LOW THERE IN THE COOLER...MOISTER AIR. WL IMPROVE THE CIGS IN THESE SRN TAFS BUT HOLD THE VISBYS MAINLY MVFR WITH LOTS OF LLVL MOISTURE EVIDENT (MID/UPR 60 DWPTS). WL MENTION TEMPO SHRA THIS EVENING...BUT HOLD MOST OF THE PRECIP OFF UNTIL LATE TONIGHT (AFT 08Z)...ESP IN KBFD AND KIPT. DUE TO DECENT CAP IN MID LEVELS...WL LEAVE THUNDER OUT OF MOST TAFS UNTIL MONDAY. MONDAY LOOKS LIKE A WET DAY WITH SCT/NRMS SHRA AND TSRA AROUND. SOME LOWER CIGS AND VISBYS POSSIBLE IN THE EARLY MORNING HOURS...ESP IN KIPT FOR AM FOG/STRATUS AND IN AOO UNV AND JST DUE TO SHOWERS AND HIGH MOISTURE. SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... DID SEVERAL UPDATES THIS AM FOR SMALL AREA OF SHOWERS. THIS AREA GONE NOW. EXPECT MORE SHOWERS TO WORK IN LATE TONIGHT INTO MONDAY...AS HIGHER DEWPOINTS WORK NORTHWARD...AND UPPER LEVEL SYSTEM AND WEAK LOW MOVE TOWARD PA. SYSTEM HAS A HEAVY RAIN LOOK TO IT FOR PORTIONS OF E PA FROM LATER MONDAY AFTERNOON INTO MONDAY NIGHT. DID NOT MAKE MANY CHANGES...DID UP MIN TEMPS SOME TONIGHT AND MONDAY NIGHT...ADJUSTED POPS SOME ON THE EDGES ON MONDAY. MAIN CHANGE WAS TO UP POPS SOME W AND C AREAS MONDAY NIGHT...AS NO REAL COOL/DRY AIR WORKS IN EARLY...AND WITH A WARM...MOIST AIRMASS IN PLACE...A FEW SHOWERS AND EVEN A STORM COULD LINGER OVERNIGHT MONDAY NIGHT. MADE ALL AREAS LIKELY MONDAY NIGHT. LONG TERM (TUESDAY THROUGH SUNDAY)... THE OVERALL LONG WAVE PATTERN WILL BE ONE OF RIDGE IN THE WRN US AND TROF IN THE EASTERN US. DEJA VU (LAST SUMMER)? WE MAY SQUEAK OUT A DRY DAY ON TUESDAY...BUT THEN WE SHOULD SEE THE WEATHER TURN ACTIVE FOR WEDNESDAY. STRONG (CUTOFF) UPR SYSTEM TO DIG INTO THE NERN US FOR MID/END WEEK. THUNDER ALMOST A GIVEN ON WED. THEN WITH THE COOL AIR ALOFT THUR AND FRI...WILL HOLD ONTO CHC POPS (ESP IN THE NORTH AND WEST) MAINLY FOR THE AFTERNOONS/EVES EACH DAY LATE IN THE WEEK. THIS COOLER AIR AND THE MORE ABUNDANT CLOUD COVER WILL ALSO KEEP OUR TEMPS AT OR BELOW NORMS. SATURDAY MAY BE A BRIGHTER DAY AND SUNDAY LOOKS OK...TOO. BUT THE PATTERN DOES FLATTEN OUT A BIT OVER THE WEEKEND...AND THE FAST FLOW MAY BRING A CHC OF RAIN BACK BY THE VERY END OF THE WEEKEND (LATE DY7). && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM (UPDATE)...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 431 AM EDT SUN JUL 11 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-120830- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 431 AM EDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: AN AREA OF LOW PRESSURE WILL PASS JUST SOUTH OF PENNSYLVANIA ON MONDAY...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL COULD RESULT...ESPECIALLY IN THE LOWER SUSQUEHANNA VALLEY. A STRONG COLD FRONT WILL SWEEP THROUGH THE STATE ON WEDNESDAY...ACCOMPANIED BY THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 701 PM EDT SUN JUL 11 2004 PAZ034-120030- BEDFORD- 701 PM EDT SUN JUL 11 2004 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY THROUGH 815 PM... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF BEDFORD...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR RAINSBURG...MANNS CHOICE AROUND 725 PM...BEDFORD AROUND 750 PM...CLEARVILLE...CESSNA AROUND 800 PM AND EVERETT AROUND 825 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. GD/JV
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413541.